| Model Number |
RFX072-115-08MP |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
07/17/2025
Type of Reportable Event
Malfunction
Event or Problem Description
Medtronic received a report that the patient was undergoing treatment for aneurysm.It was noted that the patient's vessel tortuosity was normal.The access vessel was the femoral artery, with 5.62mm diameter.It was reported that during the aneurysm surgery, the surgeon used a navien catheter, the tip of which was broken, and then replaced it with a catheter of the same model to continue the surgery, and the patient was fine.The reported device and any accessory devices were prepared and flushed as indicated in the instructions for use (ifu).No patient symptoms or complications were associated with this event.
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Event or Problem Description
Additional information was received.The lesion characteristics, including location, size, type, side, and dimension, remain unknown.The information was confirmed with the customer, but could not be provided.The cause of the break was not determined.It was confirmed that the catheter tip was not broken before use but broke during the procedure, while the catheter was inside the patient.The broken catheter tip was retrieved completely, and no patient injury or procedural delay occurred.No resistance or difficulty was reported during insertion or manipulation.The catheter was not visually inspected beforeuse.
Additional Manufacturer Narrative
Product analysis: ¿ as found condition: the navien catheter was returned within a cardboard box and a plastic bio-pouch.¿ visual inspection/damage location details: no damage was found with the navien catheter hub.The navien catheter body was found to be kinked at ~21.5cm, 36.7cm, and ~120.5cm from the proximal end of the catheter hub.The navien catheter distal tip was found to be in good condition.¿ testing/analysis: the navien catheter total length was measured to be ~121.7cm and the usable length was measured to be ~115.2cm, which is within specification.¿ conclusion: based on the device analysis and reported information, the customer¿s ¿catheter separation/break¿ report could not be confirmed as there was no sign of a broken tip on the catheter body.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.